You should never stop taking Pristiq abruptly. If you need to stop taking Pristiq, you should do so under the supervision of your doctor and the dose should be reduced gradually (or by taking less frequently if the dose is one pill a day) to minimize withdrawal symptoms.
The withdrawal symptoms of Pristiq include dizziness, nausea, headache, irritability, insomnia, diarrhea, anxiety, fatigue, abnormal dreams, and sweating. The longer you have been taking Pristiq, the more likely you will be to have any of these symptoms. If any of these symptoms occur and are unbearable, your doctor will increase the dose of Pristiq, then gradually start reducing again. Good luck.
I quit pristiq over about a month to six weeks, after taking it for 3 months. I cut tablets in half, then quarters, taking half for a month, then quarter for two weeks, then quarter every second day for another two weeks. Was fine this way.
After 10 months, I am now looking at beginning pristiq again.
I agree strongly with robo. Never just stop taking Pristiq, or you will have horrible withdrawls from it. You have to taper down from it, like shalloway3 was saying. I did that once, and it was no walk in the park. I ended up missing it and getting back on Pristiq. I'm still taking it. Good luck to you, and take care. Ruth
Stop taking Pristiq very, very carefully especially if coming off 100mg tablets. I believe my doctor has very good professional credentials but he failed to mention the pitfalls of reducing Pristiq dosages to zero. Withdrawal symptoms are accurately described in the patient information so study them carefully and be prepared for the worse case scenario. I came off 100mg much too quickly and have been miserable for a week. I think I'm through the worst withdrawal symptoms but it has been a rocky road getting to this point. I am determined to exhaust all non-prescription treatments for depression before going back to Pristiq because getting off the drug is so difficult. I believe my depression is more of the seasonal variety (SAD) so my first line of defense when daylight decreases will be a lightbox and exercise.
Has anyone had experience with a lightbox? Did you find it helpful? What is a reasonable cost for such a device? Thank you for any insights on managing depression without becoming dependent on medication.
I believe I was a depressed baby! I am a 59 year old married mother of 5 and an RN. I started taking Prozac about 20 years ago. Worked wonders for my depression. About 5 years ago, my depression started getting worse and worse. To make it short, I started going to a nurse practitioner at that time. I have been on SO MANY different meds... alone and in combination with others. A couple of months ago I was on Lamictal, Celexa, Pristiq, Adderall, Ambien and Klonopin (prn)... I'm sure spelling is incorrect on some... but all these at the same time! NOTHING worked over a month or so at most. She kept adding and taking away. These are NOT the only meds she tried. I swear! There were times I thought I was going to die... and could very easily have done just that. After a horrible meltdown one Sunday, I started doing some research. I want to be off meds!! I started looking at ECT.
I saw her that week and told her what I wanted. She took me off everything "cold turkey" except the Pristiq and Ambien. I have started ECT... have had 8 treatments and feel better than I have EVER felt in my whole life... but the problem is Pristiq!!! Withdrawl is horrible!! Was on 50mg a day for 2 1/2 year. Even going one day without is not good, although going to do every other day to start off with. I was NEVER warned about this. Everytime I stand I think my heart is going to explode! I have researched withdrawl from the drug, and realized that the feeling is very common. I called my pharmacist today, too, for reassurance... otherwise I would have been in ER! I hate this drug! I feel horrible on it, and I know getting off is going to be even worse. Check out ETC. Expensive, but thank GOD my insurance covers it. Good luck!
My doctor adviced me to come off pristiq once I know that I'm pregnant. But he is not sure if its safe for me without pristiq during pregnancy, because it depends on me if there is no anxiety during the pregnancy term. But afraid to come off.
I hope someone who has the same problem advice me.
There is 25 mg dose of Pritiq. I am in the process of coming off Pristique after a few years on doses up to 100 mg. I was on 50 mg and my doctor put me on 25 mg for one month and then Proxac for 10 days. She said this will bring me off Pritiq smoothly.
I know how bad it feels to try to quit this drug. I tried it once and the shocking feelings in my head were terrible.
Check with you Doctor.
Iv been taking Pristiq now for 2-3 years I'm on 100mg,Iv been coming off them.
It's been really hard,I was working today and had to go home.
Dizzy,tightness in my head,anxiety,feeling jittery,irregular heart beats and feeling as if I'm going to just drop to the floor...
My doctor prescribed this drug for depression and anxiety,but honestly they seem now to be the least of my worries. This is horrible!!! I don't want to be reliant on this drug anymore.
I'm decreasing my dosage under the watch of my doctor,am I coming off too quickly? It's been a 2 week proses off doing 100mg 1 day and then the 2nd day 50mg,I was fine though this proses now I'm just on the 50mg once a day.this is when the symptoms became a lot worse... Iv also quit smoking at the same time. Will I be ok? Will these symptoms pass?
I was on 100 mg as well. I stopped pristiq by cutting the pill in half, half again, then stopped. I've been off them now for 8 weeks. I went through the nausea, vomiting, headaches, body pains,I still suffer the brain freeze at times, but a lot better. Never again will I use that drug. It's not safe for human consumption. Be strong, you can get off it, positive thoughts. Good luck everyone.
I was on 400mg pristine for several years, it was the hardest to come off (I was also taking dothiepin, cymbalta and others that I can't even remember). I stopped because the psychiatrist wanted me to start taking Lamictal despite being 90% sure that I will end up in hospital for stevens-johnson syndrome. The others were easy to taper down but as I'd been on such a high dose of pristine for so long it has really taken its toll on me. I went down slowly to 100mg then stayed on that for a few months, then 50mg for a few months (had to go to my gp for a new prescription - do not cut the tablets in half!)
A few days ago I forgot a dose and was crying etc so I thought I may as well stop now if I'm already past the mental breakdown, so I was off it for a few days then accidentally took one 50mg by force of habit and then nothing for the last few days. I feel physically awful though, I am so dizzy I feel drunk all the time. I slept for 14 hours last night and I'm just as tired as I have been for the past few days, which is extremely tired. Not sleepy as such, but like if I close my eyes I have the overwhelming feeling I will fall down and sleep for another 10 hours. It making blinking exhausting.
I'm not sure if this is due to pristiq or something else, I'm hoping its the pristiq as I have a family history of MS and vertigo was my mums first symptom. I am not having "brain zaps" I don't think, lots of other people reported that on other websites.
I have been taking 50mg Pristiq for 3 months. My Psychiatrist put me on it for depression and after Zyprexa was causing me sleeping issues. I was hoping this medicine would help but I have been feeling more depressed and sleeping just as much (12-14hrs). All I do is sleep. I want off of it! I hate it. Plus I don't have insurance so it's $345. How can I get off off it myself? Can I cut it down shortly? Can anyone help?
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking 50mg pristiq last 12days one every morning every after noon I notice medicine stop work?
Posted 23 Feb 2013 • 3 answers
Posted 22 Jun 2013 • 1 answer
Posted 8 Jun 2014 • 1 answer
Posted 10 Aug 2014 • 2 answers
Posted 19 May 2016 • 0 answers